Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Worms coming out of hands, arms, face. What could it be? Taking Zyprexa

Hi there. I'm super close to going to the ER where someone will actually examine me. I've had these weird movements in my foot and my skin has thin clear worm like things coming out of my hands, arms and face. What could it be. I've been to my general practice doctor who told me there was nothing wrong as well as a dermatologist who said the same and to up my zyprexa medication with my psychiatrist. I'm not hallucinating, i swear!
Asked On : Thu, 18 Apr 2013
Answers:  6 Views:  158
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hi Gisellpark,
Welcome to HCM Forum,
I can understand how shocked you must have felt after knowing that nothing wrong as dermatologically.
Its important that if you feel that chances that doctor might missed finding you can have another doctors opinion.
If after another consultation same findings comes out then there is possibility that you might be suffering Mono delusional disorder (characterized by having sensation which are true and real one for you but not collaborated with other people finding. This happens because of some neurochemical changes in brain which alters yours perception -sensations)
In such condition antipsychotic medicine will help - which corrects mentioned neurotransmitter changes.Medicine takes prolonged time to control your problem - that might create doubt again that its not getting cured - remember u will require treatments for many years.
So then continue regular follow up and treatment as advised by your psychiatrist.
Hope it helps.Best regards.
Answered: Thu, 18 Apr 2013
I find this answer helpful
Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

You have complaints of worms crawling and coming out of hands and face. You have consulted the physician as well as dermatologist and all check ups came normal, so most likely they are due to some form of tactile hallucinations.
It is also called as Delusional Parasitosis. Zyprexa or olanzapine is a good drug and will improve your conditions. Start taking it and don't stop drug without consultation of your psychiatrist.

Dr. Seikhoo Bishnoi, MD
Answered: Thu, 18 Apr 2013
I find this answer helpful
Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, thanks for asking. It could be a sensory disturbance. It is not uncommon and as the doctor has said it may be managed with changing in the dose of zyprexa. Sometimes, it can happen in people who take cocaine or amphetamine. It can also has other reasons. A full exam and interview makes it more clear. I wish you a good health.
Answered: Thu, 18 Apr 2013
I find this answer helpful
Psychiatrist Dr. Nehal Shah's  Response
thanks for using health care magic.
worm coming out of hands, arms or face is your tactile hallucination, one of the symptom of schizophrenia or delusional disorder.
You should consult your psychiatrist for dosage adjustment and proper treatment.
Avoid alcohol if any, as it may cause tactile hallucination in withdrawal phase .
Answered: Thu, 18 Apr 2013
I find this answer helpful
Psychiatrist Dr. Gourav Monga's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.

The symptoms described by you points towards following possibilities-
1) Delusion of parasitosis
2) Formication (cocaine, alcohol, LSD etc)
3) Tactile hallucination
Zyprexa contains olanzapine which is an antipsychotic drug. It is quite effective in such cases. Keep in touch with your psychiatrist for proper treatment.
Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Thu, 18 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

The specialist to see is the Psychiatrist -
It is clear case of delusion - a major but manageable Psychosis.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 18 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor